Thunderstorm Wind, Clark
- When
- July 10, 10:41 AM EST to 10:45 AM EST
- Where
- Clark County, Springfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.920, -83.800
Large tree limbs were downed.
Scattered strong to severe thunderstorms developed as an upper level disturbance moved across the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered strong to severe thunderstorms developed as an upper level disturbance moved across the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 10, 8:46 AM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 946 AM EDT TUE JUL 10 2007 .SYNOPSIS... SOUTHWEST FLOW WILL INCREASE MOISTURE OVER THE OHIO VALLEY TODAY AND TONIGHT. A COLD FRONT WILL MOVE THROUGH THE REGION ON WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION UNTIL ANOTHER COLD FRONT PUSHES THROUGH AT THE END OF THE WEEK. && .NEAR TERM /UNTIL 4 PM THIS EVENING/... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS MORNING ACROSS MUCH OF THE AREA. THIS IS IN ADVANCE OF APPROACHING MID LEVEL SHORT WAVE THAT WILL MOVE ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT. WENT AHEAD AND UPDATED FORECAST TO REMOVE MORNING WORDING AND NUDGE UP POPS A BIT. && .SHORT TERM /4 PM THIS EVENING THROUGH THURSDAY NIGHT/... DID NOT GO AS WARM TODAY IN THE SW AS SOME EARLY SHOWER ACTIVITY SHOULD REALLY HAMPER HOW HIGH TEMPS GET TODAY. THE MID LEVEL FORCING THAT WILL HELP SPARK ANY OF THESE SHOWERS AND STORMS WILL HAVE PUSHED E TOWARDS WV AND ANY LINGERING SHOWERS THIS EVENING SHOULD BE WEAK AND SHORT-LIVED...DECREASING AS THE NIGHT PROGRESSES. SOUTHWEST FLOW INCREASING AHEAD OF THE APPROACHING COLD FRONT WILL HAVE TONIGHT WITH THE WARMEST LOWS OF THE PAST SEVERAL DAYS...ALONG WITH INCREASED CLOUD COVER. THE FRONT WILL PUSH NW-SE THROUGH THE FCST AREA ON WED...SPARKING THUNDERSTORM ACTIVITY. IT QUICKLY DRIES OUT ON THE NW SIDE OF IT...SO TEMPS IN THE NW COULD BE SEVERAL DEG COOLER WITH A FASTER PROGRESSION. WED NIGHT AND THURS NIGHT WILL SEE COMFORTABLE AND COOLER CONDITIONS PREVAIL AS DRIER AIR GETS WORKED IN ON NRLY FLOW. FRANKS && .LONG TERM /FRIDAY THROUGH MONDAY/... COLD FRONT WILL BE MOVING THROUGH THE REGION ON WEDNESDAY. EXPECT GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE SOUTHERN AND EASTERN ZONES. HAVE RAISED POPS TO LIKELY IN THOSE AREAS. PRECIPITATION SHOULD BE PUSHING OFF TO THE EAST BY WEDNESDAY EVENING BUT KEPT LINGERING LOW CHANCE POPS IN THE FAR SOUTHEAST ZONES. UPPER TROUGH WILL BECOME ESTABLISHED OVER THE REGION FOR THE LATTER PART OF THE WEEK. A FEW DISTURBANCES WILL ROTATE THROUGH THE TROUGH. IT IS POSSIBLE THAT THERE COULD BE ENOUGH LIFT FOR SOME SHOWERS OR THUNDERSTORMS WITH ANY ONE OF THESE DISTURBANCES. BUT THERE IS PLENTY OF UNCERTAINTY OVER TIMING AS WELL AS COVERAGE OF ANY CONVECTION. SO AT THIS POINT THERE ONLY APPEARS TO BE A SLIGHT CHANCE AT ANY PARTICULAR TIME. BY EARLY NEXT WEEK THE UPPER FLOW WILL BECOME MORE CONFLUENT RESULTING IN GENERALLY DRY CONDITIONS. TEMPERATURES WILL BE AT OR BELOW NORMAL THROUGH THE LONG TERM PERIOD. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... RUC IS SHOWING SOME WEAK SFC CONVERGENCE ALONG WITH A SOME H5 VORTS ACRS THE REGION THIS MRNG. A FEW SHRA/TSRA HAVE DEVELOPED IN RESPONSE TO THIS. IT APPEARS THAT THIS LIFT TAPERS OFF BY 15Z...THEN BETTER LIFT AND INSTABILITY WORKS BACK IN AFT 15Z. I CANT RULE OUT SOMETHING THIS MRNG...BUT HAVE LEFT TEMPO TSRA IN THE AFTN FOR THE SW TAFS. CONVECTION SHOULD DIE DOWN AFT 00Z. 06Z MODELS HAVE DIVERGED ON THEIR TIMING OF THE FNT. 06Z GFS S QUICKER...WITH THE FNT TO NR I-71 BY 12Z WED. THE NAM IS SLOWER WITH THE FRONT BACK FROM TOL-MIE AT THE SAME TIME. THE NAM HAS BETTER CONTINUITY WITH ITS 00Z RUN...SO WILL BE DISCOUNTING THE SPEED OF THE GFS FOR NOW. TSTMS AHEAD OF FNT COULD BE KNOCKING ON THE DOOR OF THE WRN TAFS AT 12Z WED...BUT CONFIDENCE IS NOT HIGH ENUF AT THIS TIME TO PUT THEM IN...SO WILL JUST MENTION A CB. OUTLOOK...TSTM POSSIBLE WEDNESDAY AND FRIDAY. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 454 AM EDT TUE JUL 10 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-110900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 454 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF A COLD FRONT THAT WILL BE MOVING SOUTHEAST THOUGH THE OHIO VALLEY. SOME OF THESE STORMS MAY BE STRONG ENOUGH TO CAUSE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 807 AM EDT TUE JUL 10 2007 OHZ044-101230- LOGAN OH- 807 AM EDT TUE JUL 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LOGAN COUNTY THROUGH 830 AM EDT... AT 804 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR BLOOM CENTER...MOVING EAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RUSSELLS POINT...LEWISTOWN...MCMORRAN...BIG SPRINGS...RUSHSYLVANIA... NORTHWOOD...HUNTSVILLE AND BELLE CENTER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1115 AM EDT TUE JUL 10 2007 OHZ054-055-064-101545- PICKAWAY OH-MADISON OH-FRANKLIN OH- 1115 AM EDT TUE JUL 10 2007 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN FRANKLIN...SOUTHERN MADISON AND NORTHERN PICKAWAY COUNTIES THROUGH 1145 AM EDT... AT 1113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM LONDON TO FIVE POINTS...MOVING NORTHEAST AT 15 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... LAFAYETTE...MADISON LAKE...DARBYVILLE...DERBY...BIG PLAIN... JEFFERSON...RINGGOLD...AW MARION STATE PARK...DUVALL...SOUTH BLOOMFIELD...ORIENT AND LAKE DARBY. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
The Cincinnati radar (KILN), 56 km away, was scanning. The volume nearest the first event began at 15:42 UTC.
5 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Large tree limbs were downed.
Power lines were downed from thunderstorm winds.
Large tree limbs were knocked down.
A house sustained minor roof damage along State Route 123.
Automobiles were flooded near the intersection of US Route 52 and State Route 335.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47512, 47516, 47513, 47514, 47517, 47515.